• question-icon

    What causes general anxiety and agoraphobia while on Cipralex?

default
Posted on Mon, 17 Jul 2017 in Mental Health
Question: hello i started in Feb 2010 on seroxat 20 mg and on XXXXXXX 2016 my doctor raised my dosage to 40 mg as it pooped out and it pooped out again on XXXXXXX 2017 and doctor changed to cipralex 20 mg which i am taking now . But i do not feel its doing well for me as i am still having anxiety and a bit of agoraphobia .
i will be seeing him in 3 weeks but do u recommend ?
doctor
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
I think augmenting will be better option

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand that despite the use of two antidepressants with adequate dosing there is limited help offered till date.

Now regarding the next option I will recommend following

1. If you have some or partial response with cipralex than I think we can continue
with it and we need to augment its action with use of other medications which may be A SNRI, Mirtazapine or B blockers. I often use mirtazapine as first choice to augment the effect of SSRI (Cipralex) when there is inadequate response.

2. If you have no effect with cipralex there is no need to continue with it and this need to be replaced with some other antidepressant such as pristiq or effexor. I will recommend SNRI here as two SSRI group of medications failed to have a optimum effect till date.

As per our earlier interaction I am aware that you had some response with cipralex and if that effect is persistent the first option have more merits.

Considering the presence of anxiety and depression I feel pristiq can be used as second option. The pristiq is an antidepressant and indicated for anxiety as well as depression. In similar cases I start with 50 mg a day and increase to 100 mg per days after five days of use.


I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Effexor

doctor1 MD

Three days ago I accidentally mistook my husband s 37mg effexor Dr for my adderall. I took it on Thursday and Friday. On Friday night I mentioned...

doctor1 MD

I am on 37.5mg of Effexor and 100 mg of Seroquel. I have been on them for 5 days. I also have interstitial cystitis and was on 35mg of...

doctor1 MD

After a night of drinking on an empty stomach, my boyfriend and I fought. In a fit of rage I grabbed a bottle of buspar (I was perscribed after a...

doctor1 MD

In the last 3 months I have started taking Effexor XR with my Vyvanse. My Effexor is 37.5 mg once daily and my Vyvanse is 60 mg once daily. Over...

doctor1 MD

I don’t think 375g of Effexor is working, Can I add to it?

doctor1 MD

I've been having dizzy spells but when I get to the hospital they do blood work and EKG. They say it's all normal results. They think it's my...

doctor1 MD

http://doctor.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=350303 Still suffering can t with taking Effexor then dont move...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashok Kumar
  • Q - How to have a successful sexual intercourse?

  • Q - Suggest treatment for OCD

  • Q - Suggest the sleep aids that i can use with Carvedilol?

  • Q - What causes sensitivity to sun light?

  • Q - Is it safe to have 120ml of alcohol everyday?

  • Q - Suggest treatment for orgasmic dysfunction

  • Q - Suggest treatment for non retraction of foreskin

  • Q - Suggest treatment for premature ejaculation

  • Q - How long do psychotic disorders take to get cured?

  • Q - What causes erectile dysfuntion?

backtotop2